Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 28, 2025, 4:52 PM EDT for Licking County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2025, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 28, 2025, 7:12 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:22 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 28, 3:22 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 322 PM EDT Sat Jun 28 2025 .SYNOPSIS... A weakening front will be the focus for scattered showers and thunderstorms today, with more afternoon and evening showers and storms on tap for Sunday as well. Warm and humid conditions will early this upcoming week. A slightly stronger cold front will bring more numerous storms on Monday, before temperatures return to near or just slightly above normal by midweek. Drier conditions are expected by Tuesday through midweek as well. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A weakening front draped from ENE to WSW near I-70 continues to drift to the SE farther into the local area and will eventually wash out in the region into tonight. Nevertheless, this front, along with convectively-driven outflow from storms to our SW coming into N KY, are providing several areas of focus for scattered to numerous diurnally-driven SHRA/TSRA amidst ample instby (SBCAPE ~3000 J/kg). As has been the case the past few days, LL/deep-layer flow still remains fairly weak, so activity should remain disorganized, aside from a few small clusters from time-to- time. This being said, the steering-layer flow is /slightly/ stronger today than has been the case the past few days, so anticipate that storms should be moving enough to limit the overall potential for prolonged heavy rain/flooding. This still cannot be ruled out given the high PWs and torrential downpours, but do think flooding potential will remain isolated in nature. A favorable LL thermodynamic environment will again support downburst gusty to isolated damaging winds with any of the stronger storms, the coverage of which should be fairly widespread by late afternoon. The overall severe threat will be on par with the past several days, with a few strong/severe storms possible before this threat wanes toward/beyond sunset as storms weaken/dissipate. Where expansive clouds and a few storms have developed, peak temps have already been reached. Temps are generally topping out in the mid to upper 80s, with dewpoints remaining in the low 70s near/S of I-70 ahead of the front. A drying trend is favored once again past sunset, although suppose a few ISO SHRA/TSRA may linger into the nighttime given the continued unstable environment. Temps tonight bottom out in the upper 60s to lower 70s with continued muggy conditions, particularly S of I-70. With an abundance of residual LL moisture and stagnant flow evolving, do think that fog could be a bit more widespread than has been the case in recent nights and not just confined to area river valleys. This is especially the case for locales that receive appreciable rainfall through this evening. Have added some patchy and areas of fog, particularly across NE KY through south-central and central OH to account for this potential. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... The rinse-and-repeat pattern continues on Sunday amidst very weak LL/deep-layer flow. The main focus that will ultimately drive the development of more scattered diurnally-enhanced activity is going to be the approach of a weak/subtle MCV by late in the day into srn IN. This will provide a localized enhancement to the LL flow/convergence along an arc stretching from SW IN through southern OH, providing just enough lift to initiate more afternoon/evening convection, initially in/near the Tri-State. The thermo environment will remain very supportive of downburst gusty to isolated damaging winds, with DCAPE values expected to be >=1000 J/kg. Additionally, the steering-layer flow should be even weaker on Sunday, lending itself to very slow and chaotic storm motions/evolutions, suggesting the heavy rain/isolated flooding threat will be more pronounced Sunday than will be the case today, particularly in SW parts of the area during the afternoon. This is mainly due to the slow and erratic storms, which may sit/back build over a single location, lengthening the potential time of torrential downpours. Will add mention in the HWO to account for this potential. Warm and muggy conditions continue Sunday night with an ISO SHRA/TSRA continuing through the night, particularly near/W of I-75. && .LONG TERM /MONDAY THROUGH SATURDAY/... A cold front will approach the Ohio Valley from the northwest on Monday. Ahead of the front, southwesterly flow increases leading to PWATs of 2+ inches by the afternoon. This extremely moist environment is likely to support shower and thunderstorm activity as forcing and instability build ahead of the front into the evening. The severe threat appears to be fairly low since shear is weak and DCAPE will not be very supportive of strong microbursts. However, torrential rain rates are likely in any storms. An isolated flash flood risk exists since repeated rounds of storms are possible. Shower and storm chances will persist into Monday night and possibly into the early part of Tuesday until frontal passage occurs. Behind the front, drier and slightly cooler air works into the Ohio Valley. High pressure will bring dry weather and near average conditions through at least Thursday night. By the end of the week, the surface high drifts east which allows increasing southerly flow to bring chances for rain back into the forecast. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A weakening cold front near the I-70 corridor is going to provide a focus for SCT SHRA/TSRA development through the afternoon, with additional activity focusing near the Tri-State through early evening. As has been the case through the past several days, activity will be SCT/random in nature, so impacts at a specific terminal are far from certain. This being said, any of the activity will bring with it sudden/abrupt reductions in VSBYs as well as the potential for drastic/quick changes in wind speed/direction. This potential at a specific site will be handled with amendments as needed. Drier/clearer conditions will again evolve overnight, with a signal for some BR/FG development being a bit more widespread in nature. This is due to the front/LL boundary washing out in the area, with ample LL moisture and weakening/stagnant sfc flow. As such, have continued some MVFR VSBY reductions just about everywhere by 09z, with some IFR or lower VSBYs possible for locales that receive appreciable rainfall today and are able to clear out sufficiently tonight. Additional diurnally-driven VFR Cu and ISO/SCT SHRA/TSRA activity is on tap toward 18z Sunday. OUTLOOK...Thunderstorms are possible through Monday, focused in the afternoon and early evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...KC SHORT TERM...KC LONG TERM...Campbell AVIATION...KC
Hazardous weather outlook, Jun 28, 1:38 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 138 PM EDT Sat Jun 28 2025 OHZ026-034-035-042>046-051>056-064-065-074-291745- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign-Clark-Madison-Franklin-Licking-Pickaway-Fairfield-Hocking- 138 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for central Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms will be possible Monday afternoon into Monday evening. Damaging winds and isolated flooding are expected to be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082- 088-291745- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Preble-Montgomery-Greene-Butler-Warren-Clinton- Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 138 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Slow-moving storms are expected Sunday afternoon into early evening. Locally heavy rain and isolated flooding are expected to be the primary threat. Severe thunderstorms will be possible Monday afternoon into Monday evening. Damaging winds and isolated flooding are expected to be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 2:24 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
224 PM EDT Sat Jun 28 2025
OHZ056-281900-
Licking OH-
224 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN LICKING
COUNTY THROUGH 300 PM EDT...
At 223 PM EDT, a strong thunderstorm was located near Hanover, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanover, Marne, Toboso, and Fallsburg.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4004 8220 4007 8234 4019 8236 4024 8219
4024 8218
TIME...MOT...LOC 1823Z 267DEG 11KT 4014 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnisSpecial weather statement, Jun 28, 3:35 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT Sat Jun 28 2025
OHZ056-282015-
Licking OH-
335 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LICKING
COUNTY THROUGH 415 PM EDT...
At 335 PM EDT, a strong thunderstorm was located over Marne, moving
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Heath, Hanover, Marne, St. Louisville, and Toboso.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3997 8220 4002 8246 4019 8245 4016 8219
TIME...MOT...LOC 1935Z 286DEG 26KT 4009 8232
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnisLocal storm report, Jun 28, 3:51 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
351 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Tstm Wnd Dmg 1 ENE Harrison 39.26N 84.77W
06/27/2025 Hamilton OH Public
Delayed report. Multiple trees and large
branches down around the campus of Harrison
High School. The nearby airport measured a
wind gust of 68 mph.
&&
nmSpecial weather statement, Jun 28, 4:18 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
418 PM EDT Sat Jun 28 2025
OHZ071-072-080-282100-
Highland OH-Warren OH-Clinton OH-
418 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
WARREN...WESTERN CLINTON AND NORTHWESTERN HIGHLAND COUNTIES THROUGH
500 PM EDT...
At 417 PM EDT, a strong thunderstorm was located near Blanchester,
moving east at 15 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Blanchester, New Vienna, Morrow, Clarksville,
Martinsville, Midland, Butlerville, State Route 123 at State Route
132, Fort Ancient, Middleboro, New Antioch, Oakland, Westboro, Cuba,
State Route 350 at US Route 22, Morrisville, Ogden, Cowan Lake State
Park, and Burtonville.
This includes I-71 in Ohio between mile markers 34 and 43.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3926 8407 3942 8414 3954 8375 3928 8366
TIME...MOT...LOC 2017Z 256DEG 13KT 3935 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, Jun 28, 4:41 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
441 PM EDT Sat Jun 28 2025
INZ066-073-282115-
Ripley IN-Franklin IN-
441 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN FRANKLIN
AND NORTHERN RIPLEY COUNTIES THROUGH 515 PM EDT...
At 441 PM EDT, strong thunderstorms were located along a line
extending from near Oldenburg to 7 miles northeast of North Vernon,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Batesville, Osgood, Oldenburg, Lake Santee, Holton, Napoleon,
Millhousen, Huntersville, Otter Village, Hamburg, Ballstown, and
Interstate 74 at State Route 101.
This includes I-74 in Indiana between mile markers 145 and 155.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3927 8530 3941 8530 3943 8528
3935 8504 3901 8534 3903 8545
TIME...MOT...LOC 2041Z 286DEG 17KT 3940 8522 3909 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnisThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:37 AM EDT | Special Weather Statement | ILN | Hardin | 23 min |
| Jun 28, 2:24 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Jun 28, 3:22 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery | 3 hr |
| Jun 28, 3:35 PM EDT | Special Weather Statement | ILN | Licking | 40 min |
| Jun 28, 4:18 PM EDT | Special Weather Statement | ILN | Clinton | 42 min |
| Jun 28, 4:30 PM EDT | Areal Flood Advisory | ILN | Licking | 22 min |
| Jun 28, 4:54 PM EDT | Special Weather Statement | ILN | Fayette | 36 min |
| Jun 28, 5:06 PM EDT | Special Weather Statement | ILN | Licking | 39 min |
| Jun 28, 5:19 PM EDT | Special Weather Statement | ILN | Fayette | 41 min |
| Jun 28, 5:36 PM EDT | Special Weather Statement | ILN | Pickaway | 54 min |
| Jun 28, 6:09 PM EDT | Special Weather Statement | ILN | Hocking | 51 min |
| Jun 28, 6:12 PM EDT | Special Weather Statement | ILN | Butler | 48 min |
| Jun 28, 6:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 40 min |
| Jun 28, 6:34 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 16 min |
| Jun 28, 6:39 PM EDT | Special Weather Statement | ILN | Warren | 51 min |
| Jun 28, 6:44 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 46 min |
| Jun 28, 6:47 PM EDT | Special Weather Statement | ILN | Highland | 43 min |
| Jun 28, 6:50 PM EDT | Flash Flood Warning | ILN | Fairfield, Hocking, Pickaway | 3 hr |
| Jun 28, 6:58 PM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 8 min |
| Jun 28, 7:03 PM EDT | Special Weather Statement | ILN | Adams | 42 min |
| Jun 28, 7:06 PM EDT | Flash Flood Warning | ILN | Clinton, Warren | 3 hr |
| Jun 28, 7:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross | 36 min |
| Jun 28, 7:52 PM EDT | Special Weather Statement | ILN | Pike, Ross | 23 min |
| Jun 28, 7:23 PM EDT | Special Weather Statement | ILN | Lewis | 37 min |
| Jun 28, 4:41 PM EDT | Special Weather Statement | ILN | Ripley | 34 min |
| Jun 28, 5:08 PM EDT | Areal Flood Advisory | ILN | Ripley | 112 min |
| Jun 28, 5:38 PM EDT | Special Weather Statement | ILN | Dearborn | 37 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.